Hail, Livingston
- When
- February 18, 5:36 PM EST
- Where
- Livingston County, 0.69 mi S of Fowlerville
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.660, -84.070
25 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Thunderstorms along the M-59 corridor produced several hail reports, with sizes up to 1.25 inches in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Feb 18, 3:25 PM EST, 2 hours 11 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
325 PM EST Wed Feb 18 2026
.KEY MESSAGES...
- Mild temperatures persist through Thursday.
- Renewed chance for rain late Thursday into Friday morning, with
snow shower chances by Friday afternoon or evening.
- Southwest winds of 35 to 40 mph may be possible Friday afternoon
across portions of Southeast Michigan.
- Light snow chances for Southeast Michigan late Sunday and Monday.
&&
.DISCUSSION...
The warm sector to the 998mb surface low near Minneapolis MN has
been in place today across Southeast Michigan. Stubborn near surface
stratus below 1.0 kft agl has provided mixed results on the surface
temperature response thus far. An impulse tied to another embedded
500 mb vorticity maximum is expected to push across all of the cwa
between 21-00z leading to a total occlusion. Forecast soundings and
plan view perspective of moisture suggests that a reintroduction of
moisture at or around 4.0 kft agl could result in some additional
MUCAPE (upwards of 500 J/kg) and a subsequent convective shower or
thunder potential in the 23-01z timeframe. Confidence is very low as
this moisture/saturation is suggested within a layer that will be
very dry from active subsidence in the midlevels. There are
indications that capping and CIN will persist outside of deeper
sustained lift. Introduced a low chance Pop 30% for areas north of
Metro Detroit around 00Z this evening. If a deeper convective cell
is able to develop lightning and small hail would be a possibility.
High relative humidity late tonight supports a mention of fog in the
forecast.
Consensus of forecast data shows the next surface low tracking
through northern Illinois and southern Wisconsin late Thursday with
very strong shortwave/absolute vorticity deepening over southern
Lower Michigan Friday. Orientation of the occluded front with
trajectory of the inbound vort max suggests that best thermal
advections and thetae support will occur across the northern cwa and
to points eastward. Periods of Warm/thetae advection with
frontogenesis is set for midday Thursday into Thursday night. Latest
NBM 5.0 QMD shows relatively modest QPF amounts with higher variance
for the Thu/Fri system with the 25th percentile between 0.1 to 0.3
inch and the 75th percentile at an 0.8 to 0.4 of inch. With better
frontal forcing, the Tri Cities region may observe the highest
precipitation amounts. The forecasted trajectory of the vorticity
maximum and mean flow brings strong southwest winds to Southeast
Michigan during the daytime Friday. Current data suggests frequent
winds gusts of 35 to 40 mph will be possible late morning through
the late afternoon Friday over the southern Forecast area.
Latest indications are the last of any occlusion and weak low
pressure circulation will be swept out of the area on Sunday. return
of colder air increases the potential for ice nucleation and light
snow. The current forecast has daytime temperatures Sunday in the
lower to middle 30s. Model data suggests that southwesterly flow
will return to the region by the end of the period Tuesday. Given
the ice covered lakes wind direction will make all of the
difference on the temperature recovery.
&&
.MARINE...
Areas of locally dense marine fog will persist through this evening
and portions of the overnight hours as drier air struggles to become
established over the central Great Lakes. Winds decrease a bit
tonight, veering southeasterly with slower speeds over Lake St.
Clair and western Erie, compared to the Huron basin. The current
Gale Warning north of Sturgeon Point will expire on time as the low-
level jet axis lifts into the northern Great Lakes. A brief lull in
dynamics ensues Thursday as competing systems interface between the
eastern Plains and Upper Midwest. This favors a brief period of
headline-free conditions. However, an accelerated low-level jet (+40
knots) is expected to return for the northern half of Lake Huron on
Friday as the eastern Plains wave deepens and ejects across Lower
Michigan. High enough confidence exists in an additional round of
gusts to gales, therefore a Gale Watch has been issued for LHZ361
and LHZ362. Additionally, this system will produce more rounds of
rain, and even some snow for the northern waterways.
&&
.PREV DISCUSSION...
Issued at 1223 PM EST Wed Feb 18 2026
AVIATION...
Warm frontal boundary is currently arced from Grand Rapids-Lansing-
Monroe at the start of the new forecast period with associated
showers pushing into Canada. While the ENE flow off the lakes
provides some inhibition for the front lifting deeper into SE MI,
expectation remains that the front will push across most of the
terminals early this afternoon. MBS holds on the fringe of the front
with model trends favoring it stalling overhead or south maintaining
easterly winds and lower MVFR cloud cover into the evening.
Satellite has shown healthy clearing post-front as drier air and
subsidence follow supporting a few hours of BKN MVFR ceilings
turning clear or mostly clear going into tonight. Main forecast
attention turns to fog potential tonight into Thursday morning.
Maintained inherited vsby restrictions however did hedge towards
denser fog towards the Detroit terminals given the light southeast
flow being favorable to draw in fog off Lakes Erie/St Clair.
For DTW... LIFR ceilings/visibilities currently in place as the
frontal boundary resides just south of the airport here at midday.
This low cloud/fog should rapidly trend towards broken 1-2kft cloud
and dissipating fog within the first hour or two of the afternoon as
the front pushes north. Drier air following supports VFR by late
afternoon-evening. Potential is increasing for fog tonight into
Thursday morning due to light winds off the frozen Lakes St Clair
and Erie.
DTW THRESHOLD PROBABILITIES...
* Low for ceiling aob 200 ft and/or visibility below 1/2SM this
afternoon. Moderate after 06Z tonight.
* High for ceilings aob 5000 feet through first half of the
afternoon, low by early evening.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Gale Warning until 4 PM EST this afternoon for LHZ361-362.
Gale Watch from late Thursday night through Friday afternoon for
LHZ361-362.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&
DISCUSSION...CB
MARINE.......KGK
AVIATION.....KDK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 334 AM EST Wed Feb 18 2026 MIZ047>049-053>055-060>063-068>070-075-076-082-083-190845- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 334 AM EST Wed Feb 18 2026 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight Widespread rain with a low chance for an embedded thunderstorm this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-190845- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 334 AM EST Wed Feb 18 2026 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight A Dense Fog Advisory is in effect until 10 AM. Please see the latest marine weather message for details. A Gale Warning is in effect for northern Lake Huron north of Sturgeon Point. Please see the latest marine weather message for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AM
Special Weather Statement National Weather Service Detroit/Pontiac MI 228 PM EST Wed Feb 18 2026 MIZ063-069-070-076-182130- St. Clair-Oakland-Macomb-Wayne- Including the cities of Port Huron, Pontiac, Warren, and Detroit 228 PM EST Wed Feb 18 2026 ...CAUTIOUS TRAVEL IS ADVISED FOR REDUCED VISIBILITY THIS AFTERNOON... WEATHER... * Patchy fog will impact southeastern Michigan during the afternoon hours. IMPACTS... * The fog is not expected to cause a widespread reduction in visibility. && PRECAUTIONARY/PREPAREDNESS ACTIONS... * Patchy fog means areas coverage or duration of the fog will be limited. Motorists are urged to use caution and account for variable driving conditions by slowing down and allowing extra time. * Prepare, plan and stay informed. Visit http://go.usa.gov/c7kkP
Special Weather Statement
National Weather Service Detroit/Pontiac MI
522 PM EST Wed Feb 18 2026
MIZ060-061-068-182315-
Shiawassee MI-Livingston MI-Genesee MI-
522 PM EST Wed Feb 18 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN SHIAWASSEE...LIVINGSTON
AND SOUTHWESTERN GENESEE COUNTIES THROUGH 615 PM EST...
At 521 PM EST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Morrice to 6 miles
southeast of Perry to near Fowlerville. Movement was northeast at 45
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Flint, Hartland, Fenton, Howell, Brighton, Durand, Fowlerville,
Perry, Swartz Creek, Linden, Cohoctah, Morrice, Byron, Bancroft,
Lennon, Gaines, Oak Grove, Lake Fenton, Argentine, and Plainfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4286 8436 4301 8393 4305 8376 4281 8368
4255 8367 4248 8414 4277 8416 4277 8436
4278 8437
TIME...MOT...LOC 2221Z 241DEG 39KT 4283 8417 4277 8414 4269 8413
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DRKThe Detroit radar (KDTX), 49 km away, was scanning. The volume nearest the first event began at 22:34 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2026Every state in 2026This day in weather historyWarnings in Michigan, February 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1321130, 1321131, 1321132, 1321133, 1321134, 1321135.